0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Cataract Induced by Short-Term Administration of Large Doses of Busulfan: A Case Report

      , ,

      Ophthalmologica

      S. Karger AG

      Busulfan, Cataract, Leukemia, Complicated cataract, Side effect

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Busulfan is a carcinostatic which is used for myelocytic leukemia. A 42-year-old Japanese woman given high doses of busulfan for a short time was referred to us because of decreased visual acuity and blurred vision in both eyes. She received 212 mg/day of busulfan for only 4 days. Ophthalmoscopic examination demonstrated a posterior polar subcapsular opacity of the lens in both eyes. Although the occurrence of cataract due to busulfan has been reported after long-term administration of busulfan, this is the first clinical case of cataract caused by high doses of busulfan for a short period. It is necessary to pay more attention to busulfan cataract.

          Related collections

          Author and article information

          Journal
          OPH
          Ophthalmologica
          10.1159/issn.0030-3755
          Ophthalmologica
          S. Karger AG
          0030-3755
          1423-0267
          1999
          December 1999
          02 November 1999
          : 213
          : 6
          : 397-399
          Affiliations
          Department of Ophthalmology, Nagasaki University, School of Medicine, Nagasaki, Japan
          Article
          27462 Ophthalmologica 1999;213:397–399
          10.1159/000027462
          10567874
          © 1999 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Figures: 1, References: 12, Pages: 3
          Categories
          Case Report · Description de cas · Fallbericht

          Comments

          Comment on this article